Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 37, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 15, 2011, 4:08 PM EDT. It took effect at Mar 16, 2011, 6:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 4:08 PM EDT (20:08 UTC)
- In effect from
- Mar 16, 2011, 6:00 AM EDT
- Expired
- Mar 17, 2011, 4:02 AM EDT
- In force
- 22 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
265 WHUS71 KBOX 152008 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 408 PM EDT TUE MAR 15 2011 ANZ232-233-235-237-250-254>256-160415- /O.NEW.KBOX.SC.Y.0037.110316T1500Z-110317T0800Z/ NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 408 PM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT. SEAS 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
7 follow-up statements
982 WHUS71 KBOX 160233 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1033 PM EDT TUE MAR 15 2011 ANZ232-233-235-237-250-254>256-161045- /O.CON.KBOX.SC.Y.0037.110316T1500Z-110317T0800Z/ NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1033 PM EDT TUE MAR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 4 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
132 WHUS71 KBOX 160836 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 436 AM EDT WED MAR 16 2011 ANZ234-161645- /O.EXB.KBOX.SC.Y.0037.110316T1200Z-110316T2200Z/ BUZZARDS BAY- 436 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT...BECOMING SOUTHWEST LATE THIS AFTERNOON. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-161645- /O.EXT.KBOX.SC.Y.0037.110316T1000Z-110317T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING WEST LATE TODAY AND THIS EVENING. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-161645- /O.EXT.KBOX.SC.Y.0037.110316T1200Z-110317T0400Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 436 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING SOUTHWEST THIS AFTERNOON. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-233-161645- /O.EXT.KBOX.SC.Y.0037.110316T1200Z-110316T2200Z/ NANTUCKET SOUND-VINEYARD SOUND- 436 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT...BECOMING SOUTHWEST LATE THIS AFTERNOON. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
734 WHUS71 KBOX 161521 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1121 AM EDT WED MAR 16 2011 ANZ250-254>256-162330- /O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1121 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-162330- /O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T0400Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1121 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-162200- /O.CON.KBOX.SC.Y.0037.000000T0000Z-110316T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1121 AM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
462 WHUS71 KBOX 162005 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 405 PM EDT WED MAR 16 2011 ANZ250-254>256-170415- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-110317T1700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 405 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THURSDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-170415- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-110317T0800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 405 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-162200- /O.CON.KBOX.SC.Y.0037.000000T0000Z-110316T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 405 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
359 WHUS71 KBOX 162201 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 601 PM EDT WED MAR 16 2011 ANZ232>234-162315- /O.EXP.KBOX.SC.Y.0037.000000T0000Z-110316T2200Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 601 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY THRESHOLDS. $$ ANZ250-254>256-170615- /O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T1700Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 601 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THURSDAY. * WINDS AND SEAS...WEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-170615- /O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T0800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 601 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SIPPRELL
607 WHUS71 KBOX 170208 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1008 PM EDT WED MAR 16 2011 ANZ250-170600- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-110317T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1008 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS AND SEAS...WEST WINDS AROUND 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-170600- /O.EXT.KBOX.SC.Y.0037.000000T0000Z-110317T0600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1008 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS AND SEAS...NORTHWEST WINDS AROUND 5 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-171015- /O.CON.KBOX.SC.Y.0037.000000T0000Z-110317T1700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1008 PM EDT WED MAR 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THURSDAY. * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
824 WHUS71 KBOX 170802 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 402 AM EDT THU MAR 17 2011 ANZ254>256-171615- /O.CAN.KBOX.SC.Y.0037.000000T0000Z-110317T1700Z/ /O.NEW.KBOX.SW.Y.0010.110317T0802Z-110317T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 402 AM EDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 3:28 PM EDT, 40 minutes earlier.
Area forecast discussion, Mar 15, 3:28 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 328 PM EDT TUE MAR 15 2011 .SYNOPSIS... HIGH PRESSURE OVER NEW ENGLAND WILL MOVE OFFSHORE LATE TODAY AND TONIGHT. A QUICK MOVING LOW PRESSURE WILL BRING A PERIOD OF RAIN VERY LATE TONIGHT AND WEDNESDAY...WHICH WILL LIKELY BEGIN AS SOME MIXED PRECIPITATION IN THE DISTANT INTERIOR. UNSEASONABLY MILD WEATHER WILL FOLLOW THURSDAY AND FRIDAY...BEFORE A COLD FRONT BRINGS A RETURN TO MORE SEASONABLE WEATHER NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LOW CLOUDS HAVE DISSIPATED ACROSS MASSACHUSETTS AND NEW HAMPSHIRE...WHILE LOW TO MID LEVEL CLOUDS OVER NEW YORK CITY STREAM INTO NORTHERN CONNECTICUT. HIGH PRES OVER SNE THIS MORNING WILL MOVE OFFSHORE LATE THIS AFTERNOON. THIS WILL KEEP THINGS MOSTLY DRY TONIGHT...PARTICULARLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND. WITH HIGH PRESSURE JUST OFFSHORE AND THUS LIGHT WINDS AND CLEAR SKIES...WILL SEE SOME RADIATIONAL COOLING TONIGHT...COOLING THE AIR NOT JUST AT THE SURFACE BUT IN THE LOWER LEVELS OF THE ATMOSPHERE AS WELL. MOISTURE AND LIFT INCREASE ACROSS WESTERN PORTIONS OF THE AREA AFTER MIDNIGHT AS AN AREA OF LOW PRESSURE APPROACHES THE AREA. WENT WITH A BLEND OF SREF AND THE PREVIOUS FORECASTED POPS BRINGING IN CHANCE TO LIKELY POPS TO WESTERN MASS AND CT BY SUNRISE. ABOVEMENTIONED COOLING WILL RESULT IN WINTRY PRECIP TO START ACROSS MUCH OF CT...WESTERN MA...AND SW NH TONIGHT. NAM AND GFS BUFKIT SOUNDINGS ARE PAINTING SLIGHTLY DIFFERENT PICTURES... WITH THE NAM INDICATING A PERIOD OF FREEZING RAIN LATE TONIGHT AND/OR EARLY TOMORROW MORNING WHILE THE GFS INDICATING THE WINTRY PRECIP WILL BE ALL SNOW. NOT EXPECTING MUCH ACCUMULATION /GENERALLY AN INCH OR LESS/. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... THIS LOW PRESSURE SYSTEM IS VERY PROGRESSIVE...SO POPS INCREASE QUICKLY FROM WEST TO EAST ON WEDNESDAY AS THE LOW MOVES THROUGH SNE. QPF GENERALLY RANGING FROM HALF AN INCH TO THREE QUARTERS OF AN INCH. MAY SEE A FEW BRIEF PERIODS OF HEAVY RAIN...PARTICULARLY ACROSS SE MASS AND RI WHERE THE NOSE OF A LLJ SETS UP. MODELS ARE INDICATING SOME MODEST INSTABILITY...SO SOME ISOLATED EMBEDDED THUNDER IS POSSIBLE...BUT NOT CONFIDENT ENOUGH TO PUT IN THE GRIDS AT THIS TIME. THERE IS SOME CONCERN FOR A PERIOD OF STRONG WIND GUSTS NEAR THE COAST. AGAIN THE UNCERTAINTY LIES WITH DIFFERENCES BETWEEN THE NAM AND GFS. THE NAM SOUNDINGS HAVE 60 KT WINDS AT 2-3K FT...BUT THE GFS SOUNDINGS HAVE ONLY 40 KT WINDS AT THAT LEVEL. AT THIS POINT... BELIEVE WIND GUSTS WILL REMAIN BELOW ADVISORY LEVELS. RAIN MOVES OUT OF THE AREA QUICKLY WEDNESDAY AFTERNOON AND EVENING AS THE LOW PRESSURE MOVES NORTHEASTWARD ALONG THE MAINE COAST AND HIGH PRESSURE BUILDS INTO THE REGION. SHOULD SEE PARTLY CLOUDY SKIES OVERNIGHT AND TEMPERATURES IN THE LOW TO MID 30S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT EARLY IN THE LONG TERM PERIOD...WITH A RATHER BROAD...FAST FLOW ACROSS THE NORTHERN TIER STATES THROUGH THE REMAINDER OF THE WEEK. THE POLAR FRONT WILL WAVER ALONG THE CANADIAN BORDER...WITH CHANGEABLE WEATHER LATE THIS WEEK INTO THE WEEKEND. BEYOND THIS...LOOKS LIKE DRY BUT COOLER WEATHER WILL RETURN EARLY NEXT WEEK. DETAILS... WEDNESDAY NIGHT...FAST MOVING LOW WILL CROSS NORTHERN NEW ENGLAND... WITH ITS ASSOCIATED COLD FRONT PUSHING OFFSHORE EARLY. WILL SEE LEFTOVER SCATTERED SHOWERS ACROSS E MA...THEN CONDITIONS IMPROVE THROUGH THE NIGHT. EXPECT LOWS FALLING BACK TO THE 30S BY MORNING. THURSDAY-FRIDAY...SURFACE RIDGE MOVES ACROSS NEW ENGLAND WITH RATHER FAST UPPER FLOW AS BROAD UPPER RIDGE MOVES IN BY FRIDAY. THURSDAY LOOKS TO BE A MAINLY SUNNY DAY WITH TEMPS TOPPING OFF IN THE 50S EXCEPT HOLDING IN THE MID-UPPER 40S ACROSS THE OUTER CAPE AND ISLANDS. BY FRIDAY...EXPECT CLOUDS TO WORK IN AHEAD OF NEXT SYSTEM. A WARM FRONT WILL START TO DEVELOP ACROSS NORTHERN NEW ENGLAND...WHICH WILL ALLOW INCREASING SW FLOW TO BRING REALLY MILD TEMPS TO THE REGION. LOOKS LIKE BEST LIFT AND LOW LEVEL MOISTURE CONVERGENCE WILL REMAIN N OF THE REGION...BUT CAN NOT RULE OUT SCT SHOWERS ACROSS S NH INTO THE E SLOPES OF THE BERKSHIRES. SW WINDS WILL ALSO PICK UP. DAYTIME HIGHS WILL SOAR TO THE MID 50S TO AROUND 60...EXCEPT AROUND 50 ON THE OUTER CAPE AND ISLANDS WITH WINDS OFF THE WATER. FRIDAY NIGHT-SATURDAY...MODELS APPEAR TO HAVE A BIT BETTER AGREEMENT WITH KEEPING LOW PRES MOVING OUT OF THE GREAT LAKES INTO SOUTHERN QUEBEC. WITH THE BROAD NATURE OF THE UPPER FLOW...LEANED TOWARD THE WEAKER 12Z ECMWF RUN WITH A CHANCE OF SHOWERS MAINLY AFTER MIDNIGHT. EXPECT THIS LOW TO SWIFTLY MOVE ALONG...PUSHING ITS ASSOCIATED FRONT OFFSHORE SATURDAY MORNING. FOR NOW...DO EXPECT IMPROVING CONDITIONS BUT SOME MODELS ARE HINTING THAT CLOUDS WILL LINGER. ALSO...THE 00Z ECMWF ACTUALLY HANGS MOISTURE BACK ACROSS NY/PA...WHICH MAY PUSH THROUGH WITH ANOTHER SHOT OF PRECIP DURING SATURDAY. HELD THIS OUT FOR NOW BUT SOMETHING TO WATCH. WITH THE CURRENT SOLUTION USED...GOOD COLD AIR ADVECTION WORKS IN BEHIND THE FRONT...WHICH MEANS VERY GOOD LOW LEVEL MIXING ALONG WITH A RATHER STRONG LOW LEVEL JET MOVING ACROSS /40-45 KT AT H850/. SO...SHOULD BE RATHER BLUSTERY ESPECIALLY FROM LATE MORNING THROUGH EVENING WHEN WINDS SHOULD DIMINISH. WILL BE COOLER WITH HIGHS RANGING FROM THE MID-UPPER 40S ACROSS THE HIGHER TERRAIN WELL INLAND TO THE MID 50S. SUNDAY AND MONDAY...USED A BLEND OF THE 00Z GFS ALONG WITH THE GFS AND ECMWF ENSEMBLES AS RATHER WIDE MODEL SPREAD IN PUSHING SURFACE SYSTEMS ACROSS THE NORTHERN TIER. SO...FOR NOW...HAVE BROUGHT DRY AND SEASONABLE WEATHER AS HIGH PRES BUILDS ACROSS FOR SUNDAY AND MONDAY. NOT A LOT OF CONFIDENCE ON THIS PORTION OF THE FORECAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MEDIUM...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH 00Z...HIGH CONFIDENCE FOR VFR EXCEPT MVFR CIGS ACROSS MUCH OF CT. LIGHT S-SE WINDS PERSIST. TONIGHT...VFR TO START AND THEN MVFR IN RAIN AFTER MIDNIGHT BDL/BAF AND TOWARD MORNING FROM MHT/BOS/PVD. RAIN WILL LIKELY BEGIN AS A PERIOD OF SNOW AND/OR SLEET ACROSS NW MA AND SW NH. OVERALL CONFIDENCE IS MODERATE TO HIGH. WED...MVFR IN RAIN AND FOG WITH ANY SNOW OR SLEET ACROSS NW MA AND SW NH QUICKLY CHANGING TO ALL RAIN BY 15Z. LOW PROBABILITY OF IFR CONDITIONS. ISOLATED TSTM POSSIBLE 12Z-18Z BUT CONFIDENCE IS TOO LOW TO INSERT INTO TAFS AT THE MOMENT. ALSO LOW PROBABILITY OF LLWS ACROSS CAPE COD AND THE ISLANDS 16Z-20Z WITH LOW LEVEL SOUTHERLY JET UP TO 55 KT. RAIN SHOULD TAPER OFF 16Z-20Z FROM WEST TO EAST. CONFIDENCE IS MODERATE. WED NIGHT...IMPROVING CONDITIONS WITH WIND SHIFT TO THE NW. MVFR LIKELY TO START THEN IMPROVING TO VFR. KBOS TERMINAL...VFR TONIGHT WITH SE WINDS SHIFTING TO S. LOW PROBABILITY OF MVFR CONDITIONS IN LIGHT TOWARD MORNING. WED...HIGH PROB OF MVFR WITH LOW PROB OF IFR IN RAIN. ISOLATED TSTM POSSIBLE 12Z-18Z. RAIN TAPERS OFF 17Z-21Z. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY...HIGH CONFIDENCE FOR VFR CONDITIONS. FRIDAY...MEDIUM TO HIGH CONFIDENCE FOR VFR CONDITIONS. LOW PRES SLOWLY APPROACHES OUT OF SOUTHERN QUEBEC...WITH A DEVELOPING WARM FRONT WHICH MAY BRING CLOUDS INTO MOST OF THE REGION. MOST CLOUD COVER EXPECTED FROM THE MASS PIKE NORTHWARD. SHOULD REMAIN VFR. MAY SEE SCT SHOWERS ACROSS S NH/N CENTRAL AND W MA DURING THE AFTERNOON WITH LOCAL MVFR. FRIDAY NIGHT-SATURDAY...MEDIUM CONFIDENCE FOR MVFR CIGS/VSBYS IN SCATTERED SHOWERS AND PATCHY FOG FRIDAY NIGHT INTO SATURDAY MORNING. EXPECT CONDITIONS IMPROVING TO VFR BY MIDDAY. && .MARINE... TONIGHT...S/SE WINDS INCREASE LATE TONIGHT BUT GUSTS REMAINING BELOW SCA. WED...SCA ISSUED MAINLY FOR SEAS...WITH SOUTHERLY WINDS GUSTING TO AROUND 25 KTS. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY..W WINDS WILL DIMINISH BELOW SMALL CRAFT CRITERIA AS A HIGH PRES RIDGE BUILDS ACROSS THE REGION. SEAS WILL TAKE A BIT LONGER TO SUBSIDE...BUT SHOULD BE BELOW 5 FEET BY NIGHTFALL. WINDS START TO BACK TO SW DURING THE NIGHT. FRIDAY...SW WINDS AND SEAS WILL PICK UP MAINLY ON THE SOUTHERN OPEN WATERS DURING THE AFTERNOON AND MAINLY AT NIGHT. SEAS MAY APPROACH 7 FEET WELL OFF THE SOUTH COAST AFTER MIDNIGHT. SATURDAY...A COLD FRONT WILL PUSH ACROSS THE WATERS SATURDAY MORNING...WITH WINDS SHIFTING TO W-NW BY AFTERNOON. EXPECT WINDS TO QUICKLY INCREASE AS COLDER AIR WORKS IN...WITH GUSTS UP TO 25-30 KT. SEAS WILL BUILD AS WELL. && .HYDROLOGY... THE RIVER LEVEL ON THE CONNECTICUT AT MIDDLETOWN REMAINS IN MINOR FLOOD. THE MIDDLETOWN STAGE MAY NOT FALL BELOW FLOOD STAGE UNTIL EARLY WEDNESDAY MORNING. PLEASE SEE CURRENT FLOOD STATEMENTS FOR MORE DETAILED INFORMATION. EXPECTED RAINFALL FROM NEXT STORM SHOULD BE LESS THAN AN INCH AS SYSTEM IS A FAST MOVER. THIS RAINFALL WILL NOT BE ENOUGH TO CAUSE RENEWED FLOODING ON THE RIVERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG/EVT NEAR TERM...RLG SHORT TERM...RLG LONG TERM...EVT AVIATION...NOCERA/EVT MARINE...RLG/EVT HYDROLOGY...STAFF
Hazardous weather outlook, Mar 15, 4:18 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT TUE MAR 15 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-160830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 AM EDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-160830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 AM EDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.